# SDR CA060406001

- Difficulty date: March 29, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 4,052 hours
- Engine: Lyc O320H2AD
- System (JASC): 2311 · UHF Communications System
- Part: Relay
- Condition: Defective
- Location: Uhf Sys
- Stage of operation: AP
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RELAY IS USED TO POWER THE RADIO-NAVIGATION SYSTEM.  ON A TRAINING FLIGHT INSTRUMENT APPROACH, SMOKE WAS NOTICED UNDER THE INSTRUMENT PANEL. THE APPROACH WAS ABORTED AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE PERSONNEL CARRIED OUT A DETAILED INSPECTION OF ALL THE RADIOS, INSTRUMENTS AND WIRING AND NOTHING WAS DISCOVERED, HOWEVER, WHEN THE 'AVIONICS MASTER' SWITCH WHICH FEEDS THE RADIOS WAS SELECTED 'ON' THE RADIOS BECAME UNSTABLE.  THE AVIONICS MASTER SWITCH WAS SELECTED OFF AND THE AIRCRAFT WAS DISPATCHED TO THE NEAREST AVIONIC FACILITY.
